A Big Black Hole

February 28, 2008

Ay yi yi. I have fallen into a deep, dark depression. Due to financial constraints, I’ve had to quit taking my medicines. I never was a big pill taker, so the only two that I was on were Lisinopril (for high blood pressure caused by fibro) and Lexapro (also for the fibro). I took 10 mg. of each, the lowest available dosages. Lexapro is an anti-depressant, and although the doctor put me on it to break the stress/ pain/ depression cycle, the only reason I agreed to do it was that while it helped the alleviate the pain, I always felt like me. I hate taking anti-depressants, but with such a small dosage I was still able to laugh, cry, and just “feel” in general, and my body aches diminished a lot.

I took my last one about two weeks ago. The physical withdrawals weren’t fun. My mind was spacey, I cried a lot, and my whole body felt like it was vibrating 24/7. I could deal with it though, because I knew that it was just temporary. But here I am, fourteen days later, and the depression is horrendous. I’m almost totally non-functional, and that in itself is driving me mad.

I’m trying to help Tom with his business venture, but it’s just been horrible. I’m getting stuff done, but it’s so hard to focus. I freak out, I cry, I get angry, I sleep to escape. I feel like the most horrible person on the planet. None of this is like me at all. I do hope this all ends soon. Just needed to vent. I hate all of this. I truly do.

No real reason for the accompanying photo. I just think it looks as weird as I feel.

Advertisements

14 Responses to “A Big Black Hole”

  1. Rob N. Says:

    If you feel as weird as that photo looks, you’re in bad shape. Detoxing off antidepressants is a major deal. It’s absolutely one of the worst experiences of my life thus far. The taper off plan is usually suggested. If it gets bad enough, go to the emergency room and tell ’em you’re freaking out. As long as you’re not suicidal, I doubt seriously they’d lock you up. They’d probably give you something to take the edge off.

    Good luck.


  2. @ Rob: I don’t know if I could ever really feel as bad as that photo looks. Well, without being in a full body cast or something.

    I didn’t think it would be a big deal, because it was such a low dosage, and really, at first it wasn’t horrible. But I thought the worst would be over by now, and it’s not. I’m okay, and of course I know that the situation’s temporary and will pass. It’s just awful in the meantime.

    Thanks so much for stopping by.

  3. tammyrenee Says:

    WOW! I am so sorry to hear all of this. The “fix the world” side of me wants to tell you to look into medicaid, start selling crack, or do SOMETHING to get back on the meds, but you’re a smart chick and I’m sure you’ve explored every possible solution. Maybe you can email me your problems, I will relay those to the shrink they have me set up with in two weeks, incorporate your problems with mine and we’ll get a two-for-one deal going! Hmm… they’d lock me up for sure! In the meantime, take heart in knowing, too, that we are about to have a democrat in office and that’ll mean we all have to switch over to a national health plan, so when we are all waiting five to ten months to get seen by a doctor, we’ll all be off our meds and no one will notice how strange you are behaving!

    Ok… that was my feeble attempt at getting a laugh. sorry… best I’ve got for tonight. Just know that I’ll be thinking of you and checking in often if you wanna let some more fly.


  4. @ (((Tammy))): I’m feeling better today– still a little spacey and weird, but better. I love your two for one idea! I just want to get back on an even keel, and the lack of Lexapro is killing my body. Sigh…this too shall pass. I hope. Poverty really, really sucks.

  5. Heather Says:

    Moonie dear, PLEASE, PLEASE, get in touch with your doctor’s office and explain the situation to them. Tell them that you aren’t insured, and aren’t working, and that you can not afford your scripts. The doctors have the paperwork to submit to the drug companies so that they will send you the meds you need free of charge. YOU SHOULD NEVER cold turkey on your BLOOD PRESSURE meds or your anti depressants. DEAREST don’t you know that high BP can do SEVERE DAMAGE to your kidneys? ALSO there are those ugly things call STROKES!! The anti-depressants also help your brain to release more chemicals to combat the pain. Honey please call them. If they won’t help you, go here https://www.pparx.org/Intro.php
    Until you get your BP meds please take an aspirin per day to keep your blood thinned. I have just found you and don’t want to lose you to a stroke or something else bad!!
    Please don’t feel bad about having to ask for help. My hubby lost his job in 01, and he is a diabetic and I have the FMS, so our doctors were able to get our meds for us from the drug companies.
    PROMISE ME you will call first thing on Monday and see about it!!
    Hugs to you!


  6. @ Heather: Thank you soooo much for your concern! Actually, I just got back from the pharmacy. The BP medication is generic, so we splurged on the $4 to get it filled. So, I’m good on that.

    I hate being off the Lexapro, because the good old body aches are worse. The situation is this: I’m fairly new to town, and I don’t have a doctor here. I’ve called around, and just a visit to get set up with a new one is more than we can afford right now. I’ve been calling around to see if there are resources, but it’s a vicious cycle. I only have X amount of energy, and getting this all taken care of consumes XXX amount. I just don’t have it in me right now, though I do take advantage of the little bursts that I do get. Tom has a heart condition, so I’m really worrying more about him right now.

    Don’t you worry– this will all be just fine! I’m a cockeyed optimist with a small brain, which keeps looking toward the future. I’m going to find some outside work that I can do for a few hours a day, to bring some money in, and that should help. I’ll also keep submitting essays and stories.

    I really do appreciate your input. Sending you big hugs back.

  7. Heather Says:

    Moonie, my cousin just got set up with a company that she can work from home with answering calls for one of the satellite TV companies. There are a several companies that do this. You only need high speed internet and quiet place to take calls.
    http://www.alpineaccess.com/external/index.html
    http://www.liveops.com/
    http://www.arise.com/Content/default.asp
    These three companies were recently featured by Good Morning America as legit ones.


  8. @ Heather: THANK YOU! I will check these out immediately!

  9. Red Says:

    I wasnt aware that Lexapro helped with the pain. Im on it, but for totally different reasons: depression and anxiety. I do hope you’re doing well . . in every aspect.
    And keep that emergency card with you 😉

  10. thegirlfromtheghetto Says:

    Oh, man, going through withdrawel and feeling pain. Shity! I hope you will find a way to find some peace from your pain. I usually overdose on chocolate, which makes me feel happier… Try it, but watch out as weight gain is a horrible and unpreventable side effect.


  11. @ Red: It really does, and I know it’s true now, because since it’s left my body, I have a lot more pain. I’ll get used to it, and try to make it just background noise.

    I really do thank you for the good wishes. (((Hugs)))

    @ ghetto girl: Ugh. Very shitty. I’ll adjust. Funny you should mention chocolate. I made warm brownies with ice cream tonight and it was very therapeutic.

  12. Lucky Says:

    I’m so sorry you are going through this. I had never heard of Fibromyalgia until I saw your blog… then last night I thought of you b/c I saw a commercial for Lyrica . I hope you start feeling better soon.

    After the withdrawals I went through when I stopped taking Paxil, I swore I never go on it again. I wasn’t me when I was on it and I was sure I was going to die when I stopped it – My doctor didn’t use quite enough detail when explaining what I would go through.

    I have heard from a couple different people that Lexapro is a good one. They have felt the most “normal” on it. I really hope you start feeling better soon. This is the suckiest part of AD’s. I’ll be thinking about ya!

  13. Little Miss Says:

    I have now added this blog to my feeds. I thought it was there already. Sorry I missed all your posts. You know the irony with Fibro? Well, of course you do, but I’ll mention my thought anyway. LOL. All the experts say exercise helps depression immensely. We know that, we KNOW it. But, for me, and I suspect you also, most exercise we used to do – walking, bike riding, gym stuff – makes the fibro worse, not better, which exacerbates the depression too. Great. Just Great. I know how you feel! You know I know. 🙂

  14. thegirlfromtheghetto Says:

    Little Miss – You are so right, every time I exercise I feel like I’m dying .. and I used to be the girl who walked 4-8 miles per day 5-7 days per week and exercised at the gym 3-4 days per week on top of that. Now, going to the basement to do laundry is like running a marathon!!!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s